Hail, Clinton
- When
- May 29, 4:55 PM EST to 5:00 PM EST
- Where
- Clinton County, Plattsburgh
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.700, -73.450
A cold upper level trough over the northeast US resulted in reports of pea size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A cold upper level trough over the northeast US resulted in reports of pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 29, 2:22 PM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 322 PM EDT SUN MAY 29 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... SHOWERS AND THUNDERSTORMS ACROSS MUCH OF CENTRAL/NORTHERN CWA THIS AFTERNOON...W/ RUT/WIND CTY PRECIP FREE FOR MOST PART ATTM AFTER PERSISTENT SHOWERS FOR MUCH OF MORNING. CONVECTIVE ACTIVITY SHOULD CONTINUE THRU SUNSET...BFR TAPERING OFF TO SCAT -RW AND PATCHY FG OVERNITE INTO EARLY MON MORN. MDLS BRING UPPER LOW SLOWLY ACROSS CENTRAL NEW ENG BFR TRANFERRING OFF COAST LATE ON MON. W/ SOME CLRING AGAIN AHEAD OF LOW PASSAGE...EXPECTING SOME -RW/-TRW ACTIVITY ESPECIALLY AFT MIDDAY AND WILL PUT IN ZONES...BUT -TRW SHOULD BE LESSENED FROM PAST COUPLE DAYS WITH LESS SOUTHERLY FEED AND MORE CLDS FROM UPPER LOW. MDLS HINT FOR SOME CLRING BETWEEN EXITING LOW AND BUILDING RIDGE TOWARDS MIDWEEK. WILL MENTION SL CHANCE FOR TUES INTO WEDNESDAY. SOME MOISTURE STILL REMAINING FROM LOW TO EAST THAT BUILDS IN SOUTH FROM WRAP-AROUND. IT SHOULD BE LIMITED AND MOSTLY CONFINED TO SOUTHERN PORTIONS OF CWA. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... THE OVERALL PATTERN WL BE GNRL ULVL RIDGING BUILDING INTO FA WITH SFC HIGH DEPARTING AT THE BEGINNING OF THE PERIOD BUT SOME SFC RIDGING WORKING BACK INTO FA. A COUPLE OF WEAK ULVL VORT MAXES AND ELONGATED VORT CHANNEL CUD BRG ABT SOME INSTABILITY -SHRA ALG SRN FA AND HAVE PLACED SLGT CHC THU/FRI. ULVL RDG BUILDING ACRS FA LATE WEEK WL ACCNT FOR WRMG TREND AND EVENTUAL WRM FNT SUN FOR INCRSD MOISTURE (DEWPOINTS) AS WELL. A PSBL TROF MVG INTO WRN FA LATE SUN/SUN NGT WL BRG ABT CHC -SHRA/-TSRA AND HAVE INTRODUCED LATE IN THE DAY. && .AVIATION... PRETTY MUCH SMLR TO YDY...DFRNTL HEATING WITH ELONGATED VORT CHANNELS AND TOPOGRAPHY PLAYING ROLE IN SHRA/TSRA ACTVTY AS LAPSE RATES ARE QUITE LARGE. GRTST CONCENTRATION IN MTN TERRAIN AND SLOW MVG. VFR CONDS WL DOMINATE THRU PERIOD WITH SOME XCPTNS...THRU 22Z ISOLD/SCT -SHRA/-TSRA WL MAINLY BRG MVFR BUT VRY ISOLD IFR PSBL IN TSRA DOWNPOUR AS KSLK AT 18Z. AFT 00Z...MAINLY VFR WITH SOME MVF DUE TO RDTNL COOLING FOG IN MTN VLYS...ESP WHERE PCPN HAS FALLEN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JN LONG TERM...SLW AVIATION...SLW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 435 AM EDT SUN MAY 29 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-300840- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 435 AM EDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND VERMONT. .DAY ONE...TODAY: SHOWERS WILL BECOME NUMEROUS ACROSS THE NORTH COUNTRY THIS AFTERNOON ALONG WITH THE POSSIBILITY OF SOME THUNDERSTORMS. ANY STORMS THAT DO FORM THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND SMALL HAIL. STORMS WILL MOVE SLOWLY...SO A LOCALIZED FLOODING POTENTIAL WILL EXIST. THE THREAT FOR STRONGER STORMS WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PERSIST OVER THE REGION THROUGH THE FIRST HALF OF THE PERIOD. AS A RESULT...THE POTENTIAL FOR SHOWERS OR THUNDERSTORMS WILL EXIST ON MONDAY...TUESDAY...AND WEDNESDAY. AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD ACROSS THE NORTH COUNTRY THE LATTER PART OF THE WEEK AND BRING DRIER WEATHER ALONG WITH SEASONAL TEMPERATURES. AT THIS TIME...HAZARDOUS WEATHER IS NOT EXPECTED IN DAYS TWO THROUGH SEVEN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. EVENSON
The Burlington radar (KCXX), 31 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449664.